Alert archive / Oklahoma / Flash Flood Watches in 2018

Flash Flood Watch 3, NWS Tulsa, OK

October 12, 20187 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Oct 12, 2018, 3:37 PM CDT for 7 counties in Oklahoma. It took effect at Oct 13, 2018, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2018, 3:37 PM CDT (20:37 UTC)
In effect from
Oct 13, 2018, 7:00 AM CDT
Expired
Oct 13, 2018, 4:08 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WGUS64 KTSA 122037
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
337 PM CDT Fri Oct 12 2018

ARZ019-020-029-OKZ049-053-070>076-130445-
/O.NEW.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
337 PM CDT Fri Oct 12 2018

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

The National Weather Service in Tulsa has issued a

* Flash Flood Watch for portions of Arkansas and Oklahoma... 
  including the following counties...in Arkansas...Crawford... 
  Franklin and Sebastian. in Oklahoma...Choctaw...Haskell... 
  Latimer...Le Flore...McIntosh...Muskogee...Pittsburg... 
  Pushmataha and Sequoyah. 

* From Saturday morning through Sunday morning

* Widespread rainfall amounts of 3 to 4 inches are expected from
  late Saturday morning through Saturday night across southeast
  Oklahoma and west central Arkansas. At this time it appears the
  heaviest amounts will be focused south of a line roughly from
  Eufaula to Sallisaw to Ozark. Local amounts of around 5 inches
  are possible.

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area. 

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
4 follow-up statements
807 
WGUS64 KTSA 130233
FFATSA

Flood Watch
National Weather Service Tulsa OK
933 PM CDT Fri Oct 12 2018

ARZ019-020-029-OKZ049-053-070>076-131100-
/O.CON.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
933 PM CDT Fri Oct 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY
THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Crawford...Franklin and Sebastian. in 
  Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh...
  Muskogee...Pittsburg...Pushmataha and Sequoyah. 

* From 7 AM CDT Saturday through Sunday morning

* Widespread rainfall amounts of 3 to 4 inches are expected from 
  late Saturday morning through Saturday night across southeast 
  Oklahoma and west central Arkansas. At this time it appears 
  the heaviest amounts will be focused south of a line roughly 
  from Eufaula to Sallisaw to Ozark. Local amounts of around 5 
  inches are possible. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
542 
WGUS64 KTSA 130902
FFATSA

Flood Watch
National Weather Service Tulsa OK
402 AM CDT Sat Oct 13 2018

ARZ019-020-029-OKZ049-053-070>076-132200-
/O.CON.KTSA.FF.A.0003.181013T1200Z-181014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
402 AM CDT Sat Oct 13 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Crawford...Franklin and Sebastian. in 
  Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh...
   Muskogee...Pittsburg...Pushmataha and Sequoyah. 

* From 7 AM CDT this morning through Sunday morning

* Widespread rainfall amounts of 2 to 4 inches are expected from 
  late Saturday morning through Saturday night across southeast 
  Oklahoma and west central Arkansas. At this time it appears 
  the heaviest amounts will be focused south of a line roughly 
  from Eufaula to Sallisaw to Ozark. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
316 
WGUS64 KTSA 131603
FFATSA

Flood Watch
National Weather Service Tulsa OK
1103 AM CDT Sat Oct 13 2018

ARZ019-020-029-OKZ049-053-070>076-140015-
/O.CON.KTSA.FF.A.0003.000000T0000Z-181014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
1103 AM CDT Sat Oct 13 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Crawford...Franklin and Sebastian. In 
  Oklahoma...Choctaw...Haskell...Latimer...Le Flore...McIntosh...
  Muskogee...Pittsburg...Pushmataha and Sequoyah. 

* Through Sunday morning

* Widespread rainfall amounts of 2 to 4 inches are expected from late
  this morning through tonight across southeast Oklahoma and west 
  central Arkansas. At this time it appears the heaviest amounts will
  be focused south of a line roughly from Eufaula to Sallisaw to 
  Ozark. 

* These rainfall amounts could lead to flash flooding, especially 
  near low-lying areas and smaller creeks and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$

69
007 
WGUS64 KTSA 132108
FFATSA

Flood Watch
National Weather Service Tulsa OK
408 PM CDT Sat Oct 13 2018

ARZ019-020-029-OKZ049-053-070>076-132215-
/O.CAN.KTSA.FF.A.0003.000000T0000Z-181014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
408 PM CDT Sat Oct 13 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for east central and southeast Oklahoma and
northwest Arkansas has been cancelled. Heavy rain has moved out of
the area. Some light rain or drizzle will remain possible
overnight, but will not be enough to cause any flooding concerns.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 3:36 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 12, 3:36 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
336 PM CDT Fri Oct 12 2018

.DISCUSSION...
A few lingering showers continue this afternoon across western
Arkansas and near the Red River in southeast OK as tail end of
shortwave moving across the Midwest moves away from the area.
Areas of light drizzle have also persisted elsewhere and
overnight tonight as clouds being to clear from the west, there
will be potential for dense fog to develop with moist airmass
already in place. The best potential for this will be across
northeast OK and possibly far northwest AR. A weak frontal
boundary pushing south behind the upper wave may keep winds up
just enough to prevent widespread significant reductions however,
and will hold off on any fog advisory for now.

Attention then turns to the approaching remnants of Sergio, which
is currently moving across northern Mexico and will move east
tonight through Saturday. This moisture interacting with frontal
zone will produce widespread rainfall by Saturday morning across
parts of eastern OK, and eventually into areas farther north and
east by afternoon and evening. Model solutions have come well into
agreement developing the axis of heaviest rainfall along and south
of I-40 in eastern OK and into west central AR, where 2-4 inch
totals will be very likely given the quality of moisture from
both Sergio and additional lower level moisture pulled north form
the Gulf of Mexico. While recent rainfall has not been as heavy
across these areas as what parts of south central OK have seen,
fell there is just enough potential for rises on creeks and
streams to go ahead with a flood watch generally along and south
of I-40 Saturday through Saturday night. This main swath of precip
should decrease from the west Saturday evening.

A strong cold front will push south Sunday, not only ushering in
the coolest airmass we have seen in several months, but also add
additional forcing for widespread rain, potentially keeping a
heavy rainfall threat going across southeast OK into Monday. Flood
watch my eventually need to be extended for this area.
Temperatures will feel downright cold across northern areas by
late Sunday afternoon with brisk north winds and temperatures
falling into the upper 30s in some areas by sunset. A few spots
near the KS/OK border could see a light freeze Monday morning,
with more of the area at risk by Tuesday morning. Rain chances
should finally end across southeast OK by mid week.

Temperatures will warm back to closer to normal later in the week
with a potential weak upper system bringing chance of rain back
to parts of the area Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  55  52  56 /   0  80  60  50
FSM   49  59  56  69 /  20 100 100  40
MLC   49  57  56  68 /  10 100  80  50
BVO   41  55  49  53 /   0  60  50  50
FYV   42  57  52  64 /  20  90  90  40
BYV   43  55  50  62 /  20  80  90  40
MKO   46  56  54  62 /   0 100  80  40
MIO   42  55  50  55 /   0  50  70  50
F10   46  56  53  58 /   0 100  70  40
HHW   55  60  60  74 /  30 100 100  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from Saturday morning through Sunday morning
     for OKZ049-053-070>076.

AR...Flash Flood Watch from Saturday morning through Sunday morning
     for ARZ019-020-029.

&&

SHORT TERM...12
LONG TERM....14
Hazardous weather outlook, Oct 12, 1:02 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
102 PM CDT Fri Oct 12 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
102 PM CDT Fri Oct 12 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Heavy Rain Potential.
SUNDAY...High Wind Potential.
MONDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Tropical moisture associated with the remnants of Tropical Storm
Sergio will move into the region Saturday. Locally heavy rainfall
and flash flooding will be possible along the track of the
system Saturday and Saturday night. Rainfall totals will likely
be highest across southeast Oklahoma and west central Arkansas,
with 2 to 3 inches possible through Monday morning. Given recent
heavy rainfall, this additional rain may increase the potential
for flooding across the area.

weather.gov/tulsa contains additional information.

Nearby

Flash Flood Watches in Oklahoma, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.